MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8782
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id 8780 (b)(6); product type: 0184-catheter; product id 8780 (b)(6); product type: 0184-catheter; implant date ; explant date product id 8782 (b)(6); product type: 0184-catheter; implant date ; explant date product id 8782 (b)(6); product type: 0184-catheter; implant date ; explant date product id 8786 (b)(6); product type: 0001-accessory; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare provider via a manufacturer representative regarding catheters for an implantable intrathecal pump.It was reported that the physician was unable to thread the catheter cephalad; they kept wanted to go down instead of up.An external factor was that the physician was entering the intrathecal space without the use of live fluoroscopy at a 90 degree angle.The physician used spot checks intermittently instead of live fluoroscopy.The physician sheared the catheter.A spinal segment was given to the physician and the physician sheared the spinal segment, as well as the next two spinal segments given to them.The physician complained that the needle was "crappy" and became blunt/bent upon entry and asked for a new needle.The manufacturer representative gave the physician their last catheter and the same issue recurred with the inability to thread the catheter cephalad instead of down, and the last catheter was sheared.The case was aborted due to the inability to properly place the catheter and rescheduled for (b)(6) 2025.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22583416
Report Number3004209178-2025-12583
Device Sequence Number13134716
Product Code LKK
UDI-Device Identifier00763000852610
UDI-Public(01)00763000852610(17)270602
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8782
Device Catalogue Number8782
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Initial Report FDA Received Date07/23/2025
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale